Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 8, 2020, 10:42 PM CDT for Green Lake County, Wisconsin. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2020, 10:42 PM CDT (03:42 UTC)
- Expired
- Aug 8, 2020, 11:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Milwaukee, WI
County Green Lake County, WI
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
090 WWUS83 KMKX 090342 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1042 PM CDT Sat Aug 8 2020 WIZ047-090400- Green Lake- ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN LAKE COUNTY... At 1041 PM CDT, a strong thunderstorm was located over Berlin, moving east at 20 mph. Winds of 30 to 40 mph and pea size hail are possible with this storm. Locations impacted include... Berlin. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4387 8889 4386 8910 4398 8911 4398 8889 TIME...MOT...LOC 0341Z 267DEG 19KT 4394 8900 $$ CMILLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:00 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 8, 9:00 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 900 PM CDT Sat Aug 8 2020 .UPDATE... (Issued 900 PM CDT Sat Aug 8 2020) Bulk of convection associated with weak mid-level wave moving ENE and remaining just northwest of CWA this evening. Low level convergence weakening with loss of insolation, but with passing weak mid-level wave and remaining instability axis of 3-4K MUCape, can not rule out scattered convection affecting northern CWA for a time overnight. Still looks like best chance for more widespread convection will be later Sunday afternoon into the evening when southern extension of stronger mid level short wave moves through the area. Once again Cape will be in the 2-4K joule range, along with better bulk shear of 25-30 kts. MBK && .SHORT TERM... (Issued 323 PM CDT Sat Aug 8 2020) Tonight through Monday: The current round of showers and storms appear to be associated with a departing LLJ, some mid-level convergence, and a weak wave moving into northern MI. As we begin to lose forcing the impact of the increasing WAA has become apparent with satellite imagery showing somewhat suppressed CU to the S/SW of the area. Could see an isolated storm develop along the WI/MN/IA border but confidence in that is low. Tonight into Sunday models are fairly consistent indicating brief ridging over southern WI, which should help to keep dry weather in place. Then by the afternoon and evening, a trough moves N/NE out of SD/NE and into MN. Dewpoints in the lower 70s coupled with steep lapse rates aloft will support CAPE of 3,000+ J/kg in northern WI and MN. This is where we expect an MCS to initiate tomorrow afternoon and should track E/SE towards southern WI. Both hires and global models are struggling with how to handle this pattern. Most hires models had an MCS moving south through the area today, which is yet to transpire. So, we have to take those forecasts with a grain of salt and stick to the main synoptic forcing for a look at what we can expect. As mentioned above the WAA and CAP continue for Sunday and help to limit activity during the day. The inversion aloft begins to break down as the shortwave moves across northern WI to the point where we could see convection dive south along any moisture/instability axis. Can't disagree with the slight/marginal risks for strong to severe storms due to the favorable environmental factors just confidence in timing/location of storms is low. Damaging winds, large hail, and very heavy rainfall will be the main impacts. The next 24-36 hours will be driven by mesoscale factors associated with ongoing convection. Temperatures both Sunday and Monday top out close to 90 degrees and with high humidity, the heat indices range from the low to mid 90s. A cold front either associated with the MCS or following not too long behind will bring some relief as we head into next week. Models vary on the timing of the front mainly due to the differences in the handling of the convection. So stuck with a blend of guidance for temps on Monday. Stumpf && .LONG TERM... (Issued 323 PM CDT Sat Aug 8 2020) Tuesday through Saturday: Tuesday through Thursday should generally feature quiet weather across southern WI due to surface high pressure over the Upper Great Lakes. The upper level flow will remain zonal. An 850mb baroclinic zone is expected to line up from southern MN to central IL during this period. The GFS has this zone further east than the ECMWF and thus brushes southern WI with thunderstorm chances Wednesday and Thursday while the ECMWF keeps our area dry. Highs will be in the lower 80s with dewpoints in the upper 50s and lower to mid 60s, so this will be a nice stretch of summer weather. By Friday, a compact, closed upper low is expected to slowly move across the Midwest. This could bring a few showers and thunderstorms to southern WI Friday into Saturday, but the main area of storms should remain over IL. Cronce && .AVIATION... (Issued 900 PM CDT Sat Aug 8 2020) For the 06Z TAFs: Can not rule out a few thunderstorms affecting the northern areas overnight. Otherwise, VFR conditions are expected through much of Sunday. Scattered thunderstorms are expected to develop Sunday afternoon and affect portions of southern WI through the evening. MBK && .MARINE... (Issued 900 PM CDT Sat Aug 8 2020) Nearshore...Winds at the lakeshore and over the near shore waters have been subsiding since early evening with the loss of insolation. Waves are mostly below 4 feet south of North Point Light, so cancelled Small Craft Advisory for southern marine zones. Lingering higher waves of 3 to 6 feet north of North Point Light will decrease late this evening, so wl allow Small Craft Advisory in these areas to expire at 05Z. Open Waters...Gusty south winds over the Lake Michigan open waters have been gradually diminishing through the evening. This trend should continue but remain mostly in the 10 to 20 kt range overnight. A few thunderstorms will affect parts of the lake overnight as well. MBK && .BEACHES... (Issued 900 PM CDT Sat Aug 8 2020) Wl let Beach Hazard Statement run its course at Lake Michigan beaches in Ozaukee and Sheboygan counties, and let it expire at midnight. South winds remain at 10 to 15 knots, so waves heights at the beach will continue to gradually diminish. MBK && .MKX WATCHES/WARNINGS/ADVISORIES... WI...Beach Hazards Statement...WIZ052-WIZ060 until midnight Sunday. LM...Small Craft Advisory...LMZ643-LMZ644 until midnight Sunday. &&
Hazardous weather outlook, Aug 8, 10:40 PM CDT, 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1040 PM CDT Sat Aug 8 2020 WIZ046-047-051-052-056>060-062>072-100345- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1040 PM CDT Sat Aug 8 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Late Tonight There is a chance for thunderstorms tonight, with the best chance along and north of a line from Port Washington to Reedsburg. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Better chances for thunderstorms are forecast Sunday afternoon and night, with chances lingering into Monday. A few strong to severe storms are possible Sunday afternoon and night, with hail to one inch, gusty winds to 60 MPH, and cloud to ground lightning. There are small chances for thunderstorms at times next Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon or night. LMZ643>646-100345- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1040 PM CDT Sat Aug 8 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Late Tonight There are small chances for thunderstorms tonight, especially from Port Washington north. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Better chances for thunderstorms are forecast Sunday afternoon and night, with chances lingering into Monday evening. A few strong to severe storms are possible Sunday afternoon and night, with hail to one inch, gusty winds to 50 knots, and cloud to surface lightning. There are chances for thunderstorms at times Wednesday through Friday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100345- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1040 PM CDT Sat Aug 8 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Late Tonight Gusty south winds and high waves will gradually diminish overnight. There is a chance for thunderstorms across Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Better chances for thunderstorms are forecast Sunday afternoon and night, with chances lingering into Monday night. A few strong to severe storms are possible Sunday afternoon and night, with hail to one inch, gusty winds to 50 knots, and cloud to surface lightning. There are chances for thunderstorms at times Wednesday through Friday. www.weather.gov/mkx MBK
In the hours before
Special weather statement, Aug 8, 10:06 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1006 PM CDT Sat Aug 8 2020 WIZ046-090345- Marquette- ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARQUETTE COUNTY... At 1005 PM CDT, a strong thunderstorm was located near Westfield, or 11 miles east of Friendship, moving east at 25 mph. Winds of 30 to 40 mph and pea size hail are possible with this storm. Locations impacted include... Westfield, Lawrence, Neshkoro, Springfield Corners and Harrisville. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4384 8922 4385 8960 4398 8960 4398 8922 TIME...MOT...LOC 0305Z 271DEG 21KT 4394 8960 CMILLER
Special weather statement, Aug 8, 10:42 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1042 PM CDT Sat Aug 8 2020 WIZ047-090400- Green Lake- ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN LAKE COUNTY... At 1041 PM CDT, a strong thunderstorm was located over Berlin, moving east at 20 mph. Winds of 30 to 40 mph and pea size hail are possible with this storm. Locations impacted include... Berlin. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4387 8889 4386 8910 4398 8911 4398 8889 TIME...MOT...LOC 0341Z 267DEG 19KT 4394 8900 CMILLER
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:06 PM CDT | Special Weather Statement | MKX | Marquette | 39 min |
| Aug 8, 11:03 PM CDT | Special Weather Statement | MKX | Fond du Lac | 27 min |
| Aug 9, 4:16 AM CDT | Special Weather Statement | MKX | Sheboygan | 59 min |
| Aug 9, 4:27 AM CDT | Special Marine Warning | MKX | 93 min | |
| Aug 9, 5:10 AM CDT | Areal Flood Advisory | MKX | Sheboygan | 3 hr |
| Aug 9, 5:18 AM CDT | Special Weather Statement | MKX | Sheboygan | 42 min |
| Aug 9, 5:26 AM CDT | Flash Flood Warning | MKX | Sheboygan | 3 hr |
| Aug 9, 5:35 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 55 min |
| Aug 9, 6:33 AM CDT | Special Weather Statement | MKX | Ozaukee | 42 min |
| Aug 9, 7:18 AM CDT | Areal Flood Advisory | MKX | Sheboygan | 117 min |
| Aug 9, 8:44 AM CDT | Areal Flood Warning | MKX | Sheboygan | 3 hr |
| Aug 9, 12:11 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Aug 9, 2:40 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette, Sauk | 65 min |
| Aug 9, 3:17 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 31 min |
| Aug 9, 3:41 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Green, Rock | 64 min |
| Aug 9, 4:23 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 38 min |
| Aug 9, 4:45 PM CDT | Special Weather Statement | MKX | Dodge, Jefferson, Rock, Walworth | 60 min |
| Aug 9, 4:47 PM CDT | Special Weather Statement | MKX | Green | 28 min |
| Aug 9, 5:00 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 45 min |
| Aug 9, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 55 min |
| Aug 9, 5:24 PM CDT | Special Weather Statement | MKX | Rock | 36 min |
| Aug 9, 5:34 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 26 min |
| Aug 9, 5:48 PM CDT | Special Weather Statement | MKX | Fond du Lac | 27 min |
| Aug 9, 5:52 PM CDT | Special Marine Warning | MKX | 83 min | |
| Aug 9, 6:04 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 41 min |
| Aug 9, 6:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine, Walworth | 65 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.